MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY STENT V

AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY STENT V
Model Number PBD-V621R-1007
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Cholangitis (4821)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - (b)(6).The suspect device referenced in this report remains inside the patient at this time and has not been returned to olympus.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Event or Problem Description
An olympus representative reported on behalf of the customer that a single use biliary stent v was missing.This stent was inserted on (b)(6).About a month-and-a-half after stent insertion, the patient reportedly had cholangitis so the physician tried to replace the stent, but it could not be found.It was noted that the stent may have gotten lost sometime between when it was first inserted and when it was supposed to be replaced.The physician tried to remove it two days after the first attempt to replace it but was unable to do so.Reportedly, "a double pit was left in place as it wandered in." it has not been decided if the stent will be left as is or if surgery will be performed.There was no further harm or user injury reported due to the event.Additional information has been requested but no further information has been received at this time.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the customer as reflected on b5.
 
Event or Problem Description
Olympus received further information from the customer.The customer clarified that on 09/02/2023, the olympus stent was placed due to obstruction.On 10/17/2023, it was found the stent had strayed when attempting to replace it due to cholangitis.On 10/19/2023, another attempt was made to remove the stent, but it could not be removed.A non-olympus through-and-pass double pit 7fr8cm stent was then implanted.The customer reported that fluoroscopic images were obtained during endoscopic retrograde cholangiopancreatography (ercp) to locate the stent.The stent currently remains in the bile duct.Date of onset and cause for the patient's cholangitis was not known and the only treatment reported was the implant of the plastic stent.The patient will continue to be monitored.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received through follow-up.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is possible that the stent could have strayed into the bile duct due to the internal environment of the patient's body, such as chemical effects from digestive fluids and mechanical effects from peristalsis while in place.However, the subject device was not returned for investigation and a specific root cause of the reported event could not be identified with the information received.The event can be prevented by following the instructions for use which state: "this instruction manual contains essential information on using this instrument safely and effectively.Before use, thoroughly review this manual and the manuals of all equipment which will be used during the procedure and use the instruments as instructed.If you have any questions or comments about any information in this manual, please contact olympus." "this product is intended for use by physicians or medical professionals under the supervision of a physician, and it is assumed that the user has received sufficient training in clinical endoscopy procedures.Masu.Therefore, this instruction manual does not cover matters related to clinical endoscopy procedures.Details of clinical endoscopy procedures should be determined from the standpoint of each specialist." "do not use this instrument if this instrument and its retention status cannot be checked periodically after placement." "do not use this product if you cannot regularly check the product and the condition of the product after it is in place." "after placing a stent, periodically check the conditions of the stent and its implantation.Depending on the condition or internal environment of the patient body, material deterioration of the placed stent over time can result in another detachment of side flap(s).That possibility is increasing the longer the stent is placed in the duct.After stent placement, periodically check the stent and its placement status.Depending on the condition and environment inside the patient's body, the deterioration of an indwelled stent may accelerate over time, causing the side flaps to fall off or the stent to become misplaced.The longer the detention period, the greater the risk." "after placing the stent in the duct, closely monitor the condition of the patient.Also, periodically check the condition of the stent (to see if the lumen of the stent is not clogged, and if there are four side flaps in the side of the duodenum, etc.) and the condition of implantation of the stent (to see if the position of the stent has not changed).In case of irregularities or unnecessary retention of the stent, remove the stent using grasping forceps.If necessary, periodically exchange the stent.The stent may deteriorate over time and could become clogged.The status of the stent can change with the condition of the patient (e.G., inflammation, remittence of biliary tract stenosis etc.).The stent may deteriorate over time, causing the side flap to break or detach completely (reports have been received on side flaps coming off several months after placement).Deterioration or damage to the stent may result in erosion of the duodenal wall, biliary tract obstruction, detachment of the stent part migrating into the duct or out of the papilla, mucous membrane damage, perforation, or bleeding." "after placing the stent, monitor the patient's condition appropriately.In addition, regularly check the stent (whether the lumen is not obstructed, whether all four side flaps on the duodenal side are present, etc.) and the stent placement status (whether the placement position has changed, etc.).Please.If any abnormality is observed or if there is no longer a need for the indwelling, please remove it using grasping forceps.Replace the stent periodically if necessary.The lumen of the stent becomes obstructed over time.The state of stent placement may change due to changes in the patient's condition, such as improvement in inflammation of bile duct stricture.Deterioration over time may cause damage to the stent, such as side flaps falling off (side flaps falling off several months after placement has been reported).These may lead to bile duct obstruction, the stent or a portion of it becoming misplaced or falling out, coming into contact with the duodenal wall, mucosal damage, perforation, or major bleeding." "the frequency rate for the stent dislocation is reported a (b)(4).Immediately remove the stent if dislocation is detected.According to the literature, the incidence of misalignment when using stents is reported to be (b)(4).If you find any misplaced items, please collect them immediately." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received: the stray stent was successfully removed.Due to the patient's health condition, he has developed hepatolithiasis, and it is said that he will undergo surgery in december.

Brand Name
SINGLE USE BILIARY STENT V
Common Device Name
SINGLE USE BILIARY STENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18086168
Report Number9614641-2023-01664
Device Sequence Number18098750
Product Code FGE
UDI-Device Identifier04953170185199
UDI-Public04953170185199
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K933200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBD-V621R-1007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer11/08/2023
12/14/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date11/16/2023
01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale